High Wind, Porter
- When
- April 14, 1:31 PM CST to 2:45 PM CST
- Where
- Porter forecast zone
- Measured
- 56 kt (64 mph) measured gust
- Reported by
- Mesonet
- Coordinates
- 41.509, -87.073 (the zone’s center; the record gives no point)
High winds developed across northwest Indiana during the afternoon of April 14th. Wind gusts were measured to 64 mph near Kouts; to 62 mph near Remington and to 61 mph at the Valparaiso Airport.
Every event with a place to put it; 2 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS LOT wrote it up.
High winds developed across northwest Indiana during the afternoon of April 14th. Wind gusts were measured to 64 mph near Kouts; to 62 mph near Remington and to 61 mph at the Valparaiso Airport.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Chicago, IL wrote its last area forecast discussion before the first event at Apr 14, 1:22 PM CST, 9 minutes earlier.
Area Forecast Discussion
National Weather Service Chicago/Romeoville, IL
222 PM CDT Thu Apr 14 2022
.SHORT TERM...
Issued at 222 PM CDT Thu Apr 14 2022
Through Friday...
Forecast concerns include high winds through sunset this evening
and then a chance for mixed rain/snow or a period of snow early
Friday morning.
Wind gusts continue to slowly increase early this afternoon with
many locations gusting into the mid/upper 40kt range. So far UGN
has seen the highest gust, to 55kt. These high winds will continue
through sunset and then quickly diminish through the early/mid
evening hours. There will likely still be some gusts overnight but
its possible gusts will diminish for much of the area overnight.
Gusts will increase again on Friday, possibly back into the 30 mph
range.
There remains quite a bit of uncertainty for precipitation chances
late tonight into Friday. The global guidance is more aggressive
with a band of light rain either mixed with light snow or possibly
turning to light snow across the center part of the cwa overnight.
The high res guidance does not develop much of anything, perhaps
some sprinkles/flurries. Its difficult to move away from chance
pops and made no significant changes to this time period, along
with no changes to light qpf. If this precip materializes, that
likely means that its intensity will be heavy enough to cool the
column sufficiently to produce a period of light snow. And if
that happened, some minor snow accumulation on grassy surfaces is
possible. But overall confidence is low. Midday then looks mainly
dry with additional light rain chances in the afternoon and mainly
along and south of I-80 as a cold front begins to move across the
area. cms
&&
.LONG TERM...
Issued at 235 AM CDT Thu Apr 14 2022
Friday night through Wednesday...
Lingering light precip, possibly a rain/snow mix, with a mid-
level front will exit the CWA to the southeast Friday evening. A
surface cold front will then move across the area through the
night, giving way to northwest winds gusting to 25 mph Saturday.
Partly cloudy conditions will prevail with ongoing CAA limiting
daytime highs to the mid 40s north and upper 40s south. The ridge
will cross the CWA Saturday night, turning low-level flow NE/E on
Sunday under increasing upper-level clouds. The unseasonably cold
air mass will yield highs in the 40s for much of the area, with
locations along the immediate Illinois shore struggling to rise
above 40.
Unseasonably cold conditions will continue into mid-week as a
pair of mid-level waves bring additional precip chances (rain,
possibly mixed with snow at times) Sunday night into Monday and
again on Wednesday.
Kluber
&&
.AVIATION...
For the 18Z TAFs...
1235 PM...Forecast concerns include...
Very Strong west/southwest winds through early evening.
Chance of mixed rain/snow or light snow early Friday morning.
West/southwest winds are currently gusting into the 40-45kt range
across many locations. These gusts are expected to increase into
the 45-50kt range this afternoon, which will then continue through
sunset. Winds will quickly diminish through the evening, though
some gusts may continue overnight. Westerly winds will increase
Friday morning with gusts back into the mid 20kt range expected
Friday.
Quite a bit of uncertainty regarding precipitation chances from
late tonight through midday Friday. Some of the guidance is
showing a band of rain/snow or possibly all snow near or just
south of the terminals by daybreak Friday morning, while other
guidance is generally dry. This leads to fairly low confidence and
from this distance, opted to maintain current prob mention until
better trends emerge. cms
&&
.LOT WATCHES/WARNINGS/ADVISORIES...
IL...High Wind Warning...ILZ003-ILZ004-ILZ005-ILZ006-ILZ008-ILZ010-
ILZ011-ILZ012-ILZ013-ILZ019-ILZ020-ILZ021-ILZ023-ILZ032-
ILZ033-ILZ039-ILZ103-ILZ104-ILZ105-ILZ106-ILZ107-ILZ108
until 7 PM Thursday.
IN...High Wind Warning...INZ001-INZ002-INZ010-INZ011-INZ019 until 7
PM Thursday.
LM...Gale Warning...nearshore waters until 7 PM Thursday.
&&
Visit us at weather.gov/chicago
Follow us on Facebook, Twitter, and YouTube at:
www.facebook.com/NWSChicago
www.twitter.com/NWSChicago
www.youtube.com/NWSChicagoHazardous Weather Outlook National Weather Service Chicago/Romeoville IL 1126 AM CDT Thu Apr 14 2022 ILZ003>006-008-010>013-019>021-023-032-033-039-103>108-INZ001-002- 010-011-019-151630- Winnebago-Boone-McHenry-Lake IL-Ogle-Lee-De Kalb-Kane-DuPage- La Salle-Kendall-Grundy-Kankakee-Livingston-Iroquois-Ford- Northern Cook-Central Cook-Southern Cook-Northern Will- Southern Will-Eastern Will-Lake IN-Porter-Newton-Jasper-Benton- 1126 AM CDT Thu Apr 14 2022 /1226 PM EDT Thu Apr 14 2022/ This Hazardous Weather Outlook is for portions of North Central Illinois...Northeast Illinois and Northwest Indiana. .DAY ONE...This Afternoon and Tonight. Weather hazards expected... Significant Non Thunderstorm Wind Risk. Elevated Fire Weather Risk. DISCUSSION... Strong southwesterly wind gusts to 60 mph are expected through early this evening. The combination of the strong winds and low relative humidity values this afternoon will result in an elevated fire danger and increased wildfire conditions. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be necessary through tonight. LMZ740>745-151630- Winthrop Harbor to Wilmette Harbor IL- Wilmette Harbor to Northerly Island IL- Northerly Island to Calumet Harbor IL- Calumet Harbor IL to Gary IN-Gary to Burns Harbor IN- Burns Harbor to Michigan City IN- 1126 AM CDT Thu Apr 14 2022 This Hazardous Weather Outlook is for portions of the Illinois nearshore waters of Lake Michigan and the Indiana nearshore waters of Lake Michigan. .DAY ONE...This Afternoon and Tonight. Weather hazards expected... Gale force winds and very hazardous waves. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. Friday... Hazardous conditions for small craft are likely. Monday... Hazardous conditions for small craft are likely. Visit us at www.weather.gov/chicago Follow us on Facebook, Twitter, and Youtube at: www.facebook.com/nwschicago www.twitter.com/nwschicago www.youtube.com/nwschicago
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHICAGO IL
1213 PM CDT THU APR 14 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0431 PM TSTM WND DMG 1 ESE DOWNERS GROVE 41.79N 87.99W
04/13/2022 DUPAGE IL PUBLIC
LARGE TREE DOWNED ON FAIRVIEW AVE BY 7TH ST.
TIME ESTIMATED FROM RADAR.
&&
ROPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
126 PM CDT THU APR 14 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1241 PM NON-TSTM WND GST 4 NNW WAUKEGAN 42.42N 87.90W
04/14/2022 E59.00 MPH LAKE IL ASOS
WAUKEGAN AIRPORT REPORTED 59 MPH GUST.
&&
WSLPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
136 PM CDT THU APR 14 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1250 PM NON-TSTM WND DMG RIVERWOODS 42.17N 87.90W
04/14/2022 LAKE IL BROADCAST MEDIA
PORTWINE ROAD BLOCKED DUE TO FALLEN TREE NORTH OF
DEERFIELD ROAD IN RIVERWOODS. RELAYED VIA TRAFFIC
REPORTS.
&&
WSLThe national radar mosaic for the moment the first event began.
2 high wind. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Indiana in 2022Every state in 2022This day in weather historyWarnings in Indiana, April 2022
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 1015188, 1015189.